New York, 2006Flood in New York, May 1, 2006
May 1, 2006 · NWS ALY · 1 event in 1 county or zone
1 flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Apr 30, 8:20 PM EST, 3 hours 40 minutes earlier.
Area forecast discussion, Apr 30, 8:20 PM EST, 3 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE ALBANY NY
920 PM EDT SUN APR 30 2006
.SHORT TERM /REST OF TONIGHT/...
NO ZONE FORECAST UPDATE TONIGHT WITH CURRENT FORECAST ON TRACK. SFC
HIGH PRESSURE OVER ERN QUEBEC CONTINUES TO FILTER UNSEASONABLY DRY
AIR OVER THE REGION. AN OMEGA BLOCK PATTERN CONTINUES FOR ANOTHER
DAY OR TWO OVER ERN CANADA AND THE NORTHEAST...WITH A HIGH AMPLITUDE
RIDGE CENTERED JUST SOUTH OF HUDSON BAY. WE WILL FRESHEN THE
OVERNIGHT TEMPS...DEWPOINTS...AND RH VALUES BASED ON THE CURRENT OBS
THROUGH 01Z ACROSS THE FCST AREA. NEW GRIDDED AND GRAPHICAL PRODUCTS
WILL BE SENT.
&&
.CLIMATE...UNLESS SOME MEASURABLE MAY SNOWFALL OCCURS AT ALY /IT HAS
HAPPENED ONLY 7 TIMES SINCE THE LATE 1800S/. ALBANYS 30.2 INCHES
OF SNOWFALL THIS SEASON IS THE 13TH LEAST AMOUNT ALL-TIME.
ALSO...APRIL HAS BEEN AN INTERESTING MONTH WITH PLENTIFUL SUNSHINE
AND FREQUENT DRY STRETCHES. ONLY 9 CALENDAR DAYS HAD MEASURABLE
RAINFALL...HOWEVER...THE 4.73 OF RAIN THIS MONTH WILL FINISH 1.48
ABOVE NORMAL.
&&
.PREV DISCUSSION...
/ISSUED 525 PM EDT SUN APR 30 2006/
SHORT TERM /TONIGHT THROUGH WEDNESDAY/...
MORE DESERT LIKE WEATHER THROUGH MONDAY AS HUGE SURFACE HIGH
CONTINUES TO PROTECT THE REGION FROM SYSTEMS JUST TO OUR WEST AND TO
OUR EAST. CLOUD FREE WEATHER WITH DEWPOINTS SO LOW THAT EVEN DEW OR
FOG HAVE LITTLE IF ANY CHANCE OF OCCURRING TONIGHT...DESPITE VERY
LIGHT OR CALM WINDS. MINIMUM RELATIVE HUMIDITY LEVELS ON MONDAY WILL
BE 20 PERCENT OR LESS.
PCPN FREE WEATHER WILL CONTINUE INTO MONDAY NIGHT...BUT CLOUDS AND
LOW LEVEL MOISTURE WILL LIKELY INCREASE SOMEWHAT AS THE OFFSHORE
STORM BACKS CLOSER TO THE REGION.
THE STORM OFFSHORE CONTINUES TO GET CLOSER TUESDAY AND TUESDAY
NIGHT. WESTERN HALF OF THE FORECAST AREA EXPECTED TO REMAIN DRY ON
TUESDAY WITH LOW CHANCE POPS EASTERN HALF. CHANCE POPS ALL ZONES
TUESDAY NIGHT AND WEDNESDAY AS THE LOW GETS ABOUT AS CLOSE AS IT IS
GOING TO GET BEFORE MOVING WELL OUT TO SEA. THE NAM BARELY GETS ANY
MEASURABLE PCPN INTO THE REGION DURING THIS PERIOD...BUT THE GFS
SHOWS ALMOST A TWO INCH PCPN MAX OVER BERKSHIRE COUNTY. THIS IS WAY
OVERDONE AND HAVE GONE NO HIGHER THAN CHANCE POPS IN ANY PART OF THE
FORECAST AREA.
LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
12Z GFS SHOWS DRY PERIODS DURING THIS TIME...BUT NCEP GUIDANCE AND
EARLIER GFS RUNS SHOWED A FAIRLY CONTINUOUS PERIOD OF HIGH DEEP
LAYERED RELATIVE HUMIDITY WITH AN ACTIVE WEATHER PATTERN. EXTENDED
FORECAST WAS BASED ON THE WETTER EARLIER RUNS AND DID NOT MAKE ANY
CHANGES TO ACCOMMODATE THE 12Z GFS. AS A RESULT...THE ARE CHANCE
POPS IN EVERY PERIOD WEDNESDAY NIGHT THROUGH SUNDAY.
AVIATION...
VIRTUALLY CLEAR SKY WILL CONTINUE FOR ALL AREAS OVERNIGHT AND
THROUGH TOMORROW. SOME HIGH CLOUDINESS WILL SLOWLY FILTER INTO THE
REGION TOMORROW...BUT THAT IS ABOUT IT.
FIRE WEATHER...
VERY DRY CONDITIONS WILL CONTINUE THROUGH MONDAY WITH FINE FUELS
CONTINUING TO DRY OUT. THERE HAS NOT BEEN SIGNIFICANT RAINFALL
SINCE EARLY IN THE WEEK. WITH LOTS OF SUNSHINE THROUGH TOMORROW AND
WITH NO WEATHER SYSTEM AROUND TO BRING MOISTURE INTO THE
REGION...THE RELATIVE HUMIDITY WILL FALL TO AROUND 20 PERCENT MONDAY
AFTERNOON. THE WIND WILL BE GENERALLY 15 MPH OR LESS THROUGH
MONDAY...BUT SOME GUSTS TO AROUND 20 MPH ARE POSSIBLE OVER THE NEW
ENGLAND ZONES AND THE HWOALY HAS BEEN UPDATED TO REFLECT AN ELEVATED
FIRE WEATHER THREAT. THE OUTLOOK FOR TUESDAY IS THAT THE WEATHER
WILL LIKELY REMAIN RAIN FREE. HOWEVER...AN EASTERLY FLOW OF AIR
FROM NEW ENGLAND MAY BRING SOME MARITIME AIR INTO THE REGION WHICH
WILL RAISE THE RELATIVE HUMIDITY A BIT.
HYDROLOGY...
RIVERS HAVE BEEN RECEDING FOR SEVERAL DAYS AND WILL CONTINUE TO DO
SO THIS WEEK AS ONLY LIGHT PRECIPITATION EVENTS ARE FORESEEN THROUGH
THE END OF THE WORK WEEK.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...NONE.
VT...NONE.
&&
SHORT TERM UPDATE...WASULA
CLIMATE...WASULA
Hazardous weather outlook, Apr 30, 3:49 PM EST, 8 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
449 PM EDT SUN APR 30 2006
NYZ032-033-038>043-047>054-058>061-063>066-082>084-012100-
NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON-
MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON-
SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-
EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-
EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-
SOUTHEAST WARREN-SOUTHERN WASHINGTON-
449 PM EDT SUN APR 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
NEW YORK.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
CTZ001-013-MAZ001-025-VTZ013>015-012100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
449 PM EDT SUN APR 30 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN VERMONT.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE WILL BE AN ELEVATED FIRE WEATHER THREAT ACROSS THIS AREA
MONDAY AFTERNOON DUE TO DRY FUEL CONDITIONS...NORTHEAST OR EAST
WINDS OCCASIONALLY GUSTING TO AROUND 20 MILES AN HOUR...AND
RELATIVE HUMIDITY VALUES DROPPING TO AS LOW AS 20 PERCENT.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
Flood, Warren
- When
- May 1, 12:00 AM EST to 6:45 PM EST
- Where
- Warren County, Warrensburg
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 43.561, -73.846 (the zone’s center; the record gives no point)
On May 1, at Riverbank, the Schroon River had some lingering flooding from heavy rainfall during the last week in April. The water level dropped below the 7-foot Riverbank flood stage at 18:45 EST.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, May 1 to 8, 2006$100 million · 1.75 in hail · 42 events
- Drought in Oklahoma, May 1 to 31, 2006$500,000 · 48 events
- Wildfire in Michigan, May 1, 2006$250,000 · 1 event
- Flood in Nevada, May 1 to 31, 2006$50,000 · 1 event
- Drought in Oklahoma, May 1 to 10, 200625 events
- Drought in Colorado, May 1 to 31, 200621 events
- Hail in Oklahoma, May 1 to 2, 20062.75 in hail · 20 events
- Drought in Texas, May 1 to 31, 200615 events
- Drought in Texas, May 1 to 31, 200612 events
- Drought in Texas, May 1 to 31, 20068 events
- Drought in Arkansas, May 1 to 10, 20067 events
- Drought in Utah, May 1 to 31, 20067 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5512162.